Update on Pharmacologic Retinal Vascular Toxicity

Author(s): Stephen G. Schwartz, Andrzej Grzybowski, Weronika Wasinska-Borowiec, Harry W. Flynn, William F. Mieler.

Journal Name: Current Pharmaceutical Design

Volume 21 , Issue 32 , 2015

Submit Manuscript
Submit Proposal

Abstract:

Several medications are associated with retinal vascular toxicity. These include intraocular aminoglycosides, oral contraceptives, interferon alpha, several other agents, and talc, which occurs as a vehicle in some oral medications that may be abused intravenously. As a group, these entities represent a small but clinically relevant category of retinal toxicity from medications. Some of the manifestations (e.g., retinal vascular occlusion) are nonspecific, but others are more specific, including clinically visible talc emboli in retinal vessels. Toxicity may be asymptomatic or may cause irreversible visual loss. By maintaining a high index of suspicion, the correct diagnosis can usually be made.

Keywords: Retinal vascular toxicity, aminoglycosides, talc, oral contraceptives, interferon alpha.

Rights & PermissionsPrintExport Cite as


Article Details

VOLUME: 21
ISSUE: 32
Year: 2015
Page: [4694 - 4697]
Pages: 4
DOI: 10.2174/1381612821666150909101621
Price: $58

Article Metrics

PDF: 22